Ask Me Help Desk

Ask Me Help Desk (https://www.askmehelpdesk.com/forum.php)
-   Adult Sexuality (https://www.askmehelpdesk.com/forumdisplay.php?f=370)
-   -   Boyfriend Can't Finish with me (https://www.askmehelpdesk.com/showthread.php?t=27132)

  • Jun 2, 2006, 07:27 PM
    kristybooluvsu
    Boyfriend Can't Finish with me
    Hi there. My boyfriend has not been able to finish while having sex with me since December of last year. We have sex on a regular basis, and he says he truly does enjoy it, but can never get that build up. It frustrates us both because he has always had some trouble, but was able to do it before with me. He has been taking medication for depression (paxil) for the past 6-7 months, and I know that may have some effect. But I thought the side effects would wear off by now. He masturbates and gets off, but says he has a lot of trouble trying to. What could this be? I think he has been too embarrassed to talk to anyone or his doctor, although we both realize it is probably a more common problem than not, he seems to hesitate when seeking answers. So, if there is any way I can make him finish, then I am going to try to figure out what I can do to help! Please let me know of any ideas or past experiences, etc.:o
  • Jun 3, 2006, 03:42 AM
    Krs
    Firstly why he is taking paxil? Why he is depressed?
    To stop all these problems seek professional help, go to another doctor and get a 2nd opinion, mayb he doesn't need anti depressants! As, as a fact they can mess up a man and woman's libido!!
    Another suggestion would be counselling.. go together!
  • Jun 3, 2006, 05:03 AM
    fredg
    HI,
    I agree with seeing a different doctor. Your boyfriend has to get passed his embarrassment; been there, done that. I am 64.
    He really needs to talk with a different Doctor, get a second opinion. Many, many are on prescription medications, and some really need them. He needs to "open up" with a doctor, talk about it.
    Best of luck.
  • Jun 3, 2006, 08:05 AM
    Chery
    Unfortunately, there are so many side-effects from antidepressants, that people sometimes don't benefit from them at all.

    Please note, that you both are still young, and unless your b/f has some real serious psychological problems - in my opinion - he should not even be taking them. Most doctors, sadly to say, find that these are a 'wonder drug' for symptoms that they cannot or will not get deeper into. Doctors are not Gods, and can make mistakes in diagnosis and treatment. This is readily documented - they can prescribe the wrong medication in many cases. I don't know if it is apathy, or just plain carelessness on their part - but they can do a lot of damage. Please have your b/f get a second opinion on his condition and suggest he seek therapy without medication for his problem.

    Good luck, and please keep us posted.

    It takes a lot to become a doctor - but not all have the caring and compassion, and yes even the morality to become a good one. We all are, after all, only human!

    http://smileys.smileycentral.com/cat/22/22_1_25.gifAs in all things you pay for - beware and shop around until you are satisfied.
  • Jun 3, 2006, 08:47 AM
    J_9
    Paxil will absolutley cause this problem he is having. My hubby used to take it and had the same problem. He can ask his doc to switch to another med that will not have these side effects. Effexor XR is a good one that does not have this particular side effect.
  • Jun 4, 2006, 11:21 AM
    s_cianci
    As you say, the Paxil could be having an effect. It sounds like he should talk with a doctor. There could be emotional issues at work that need to be addressed. A medical professional would be in the best position to advise him, regarding physical as well as psychological causes.
  • Jun 19, 2006, 09:59 AM
    ndx
    Firstly, don't fall in to the trap of thinking its your fault, in case that thought has crossed your mind. You say he's been depressed, and been on medication, well more often or not, he probably suffers from anixety too, which doesn't help!

    Also, tell him that it is a common probablem, in fact that its hardly not a problem at all. If he worries about it it will get worse, and you both don't want that.It is commonso going to the doctors Isn't a big deal, even if it feels it.

    Things that can help are relieving stress, (like giving him a lovely big massage) Im not a sex thererpist, but I know that stress, and a bit of depression can.. effect things... down there... hell I've had exams. And I know that getting more relaxed does help things along :)

    Good luck! And good luck your boyfriends penis.
  • Jun 28, 2006, 02:41 PM
    SysDes
    This is a known side effect from the general class of medications to which Paxil belongs (SSRI, Selective Seratonin Reuptake Inhibitor). The side is called Delayed Orgasm and is not harmfull but can cause concern, as it has, that something is wrong. He should report this to his physician and discuss it openly. Common remedies are to reduce the dose or to change the specific SSRI that is prescribed. Talk to you doctor and keep communicating with each other, and if it lasts a long time... so much the better (your relationship).
  • Jul 6, 2006, 11:44 AM
    Kadehadaire
    Its so funny, I just posted a thread on the same subject. However, my boyfriend isn't on any medication and doesn't have any diseases. :(
  • Jul 6, 2006, 12:50 PM
    Depressed in MO
    I had a boyfriend that took Paxil and yes, that is an extremely bad anti depressent to be using if you are wanting to be sexually active. I've taken Effexor (that one that was mentioned earlier) and the side effects specifically said that it would have an effect on sexual activity. I have not heard of or seen any anti depressants that do not effect one's sexual desire. Think about it. It's hard to get into something when you are taking something to make you not care about what is going on around you. Although those pills help specifically for depression, they take over your entire body in a way.
  • Jul 6, 2006, 01:03 PM
    Here_To_Help- Jon
    A good Dr. - skilled in pharmacology - usually a psychiatrist can work with patients to fine tune meds to find what works best- i.e. the most bang for the buck on what the med is supposed to do and the least side effects.
  • Jul 17, 2006, 09:07 AM
    kristybooluvsu
    Thanks to everyone for your helpful advice. My boyfriend will be scheduling an appointment to change his medications and talk to his doctor. Thanks again for all the help.
  • Jul 17, 2006, 09:38 PM
    leethomas
    It's the drugs.
  • Nov 5, 2007, 05:22 PM
    Boney
    Quote:

    Originally Posted by kristybooluvsu
    Hi there. My boyfriend has not been able to finish while having sex with me since December of last year. We have sex on a regular basis, and he says he truly does enjoy it, but can never get that build up. It frustrates us both because he has always had some trouble, but was able to do it before with me. He has been taking medication for depression (paxil) for the past 6-7 months, and I know that may have some effect. But I thought the side effects would wear off by now. He masturbates and gets off, but says he has a lot of trouble trying to. What could this be? I think he has been too embarassed to talk to anyone or his doctor, although we both realize it is probably a more common problem than not, he seems to hesitate when seeking answers. So, if there is any way I can make him finish, then I am going to try to figure out what I can do to help! Please let me know of any ideas or past experiences, etc.:o

    Hi There
    Having been on anti depresants before - tried six different types - they all had the same effect - no matter how hard I tried there was no way I could finish off. At least he is lucky he can masterbate to end. It is a side effect of the meds - the solution - when he gets of the meds. Sometimes you can be lucky and find one that doesn't affect you but then you are lucky. These are really strong meds and they can serious side effects. Hope he gets well. Just a thought perhaps he can start taking natural products and then slowly come off the chemicals with his Dr's assistance. You build up the naturals so that when you come off the chemicals there is no noticeable change and you can still cope. Depression is an illness and one that MUST be worked through ALL THE TIME with a your Dr. His Dr should be a friend not an official - it sure helps having someone that understands. The good news - depresion doesn't last forever!

  • All times are GMT -7. The time now is 04:56 PM.